Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 146, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 10, 2008, 1:13 AM CST for Saint Tammany Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2008, 1:13 AM CST (07:13 UTC)
- Expired
- Dec 10, 2008, 1:45 AM CST
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 8:03 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 100713
TORLIX
LAC103-100745-
/O.NEW.KLIX.TO.W.0146.081210T0713Z-081210T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
113 AM CST WED DEC 10 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF COVINGTON...
* UNTIL 145 AM CST
* AT 109 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
COVINGTON...MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
BUSH BY 135 AM CST...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3067 8983 3063 8981 3062 8982 3060 8981
3059 8980 3056 8980 3055 8978 3054 8978
3046 9017 3053 9018
TIME...MOT...LOC 0713Z 253DEG 30KT 3050 9010
$$
241 follow-up statement
000
WWUS54 KLIX 100739
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
139 AM CST WED DEC 10 2008
LAC103-100748-
/O.EXP.KLIX.TO.W.0146.000000T0000Z-081210T0745Z/
ST. TAMMANY LA-
138 AM CST WED DEC 10 2008
...THE TORNADO WARNING FOR NORTHERN ST. TAMMANY PARISH WILL EXPIRE AT
145 AM CST...
AT 138 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SUN...MOVING TO THE NORTHEAST AT 25 MPH. THIS STORM
SHOULD MOVE OUT OF ST TAMMANY PARISH BY 145 AM CST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3067 8983 3063 8981 3062 8982 3060 8981
3059 8980 3056 8980 3055 8978 3054 8978
3046 9017 3053 9018
TIME...MOT...LOC 0738Z 239DEG 31KT 3062 8989
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 11:55 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 9, 11:55 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1155 PM CST TUE DEC 9 2008
.AVIATION...
MOVEMENT OF SQUALL LINE/PRE-FRONTAL TROUGH IS EAST AT 20-25
KNOTS... A BIT SLOWER THAN MEASURED A FEW HOURS AGO. AM NOT
EXPECTED ANY ADDITIONAL GUSTS ANYWHERE CLOSE TO THE 62 KNOTS
REPORTED AT KMCB EARLIER THIS EVENING...HOWEVER...WOULD NOT BE
SURPRISED TO SEE GUSTS IN THE 30-40 KNOTS RANGE ALONG WITH 1-2 MI
VSBY IN +SHRA/TSRA WHERE THE SQUALL LINE MAINTAINS ITS INTEGRITY.
TIMING BRINGS THE SQUALL LINE TO KASD-KMSY AROUND 08Z AND KGPT
AROUND 10Z. GFS LAMP GUIDANCE AND RUC MODEL SOUNDINGS SHOW IFR
CIGS AND RAIN BEHIND THE FRONT THROUGH WEDNESDAY EVENING WHICH
LOOKS REASONABLE GIVEN THE PATTERN. 22
&&
.MARINE...
MAIN PROBLEM WILL BE THE TIMING OF GALE FORCE WINDS. FOR THE
EVENING UPDATE PACKAGE...DELAYED THE GALE WARNING UNTIL 6 PM
WEDNESDAY FOR THE 20-60 NMI WATERS EAST OF SW PASS...AND EXTENDED
THE GALE WARNING IN TIME THROUGH 6 AM THURSDAY FOR ALL WATERS
20-60 NMI OFFSHORE. 22
&&
.PREV DISCUSSION... /ISSUED 849 PM CST TUE DEC 9 2008/
UPDATE...
UPDATED FORECAST FOR TORNADO WATCH 947 FOR COASTAL MISSISSIPPI AND
ST. TAMMANY PARISH UNTIL 09Z. THIS EFFECTIVELY PUTS ALL AREAS ALONG
AND NORTH OF INTERSTATE 10-12 CORRIDOR IN TORNADO WATCHES.
DISCUSSION...
CONVECTIVE LINE JUST AHEAD OF COLD FRONT FROM JUST WEST OF
JACKSON...TO WEST OF BATON ROUGE AND LAFAYETTE AT 02Z. FRONT HAS
BEEN CREEPING SLOWLY EASTWARD TONIGHT...LESS THAN 15 KNOTS...BUT
SEEMS TO BE PICKING UP SPEED LAST COUPLE OF HOURS. WHILE AIRMASS
IS STILL UNSTABLE...WITH LIFTED INDICES -1 TO -5 AND CAPES AROUND
700...WE ARE SEEING PRESSURE RISES ON BOTH SIDES OF THE FRONT.
NEXT SPEED MAX STILL BACK IN WEST TEXAS...SO WE MAY BE IN A
TEMPORARY LULL. WILL NOT LOWER GUARD JUST YET. 35
AVIATION...
SCATTERED SHRA/ISOLATED TSRA HAVE MOSTLY SKIRTED THE TAF AIRPORTS
THUS FAR THIS EVENING. WILL BE AMENDING SOME TAFS IN THE NEXT HOUR
OR SO TO PROVIDE BETTER TIMING OF SHRA/TSRA. THE PRE-FRONTAL
TROUGH/SQUALL LINE HAS ACCELERATED TO 25-30 KNOTS...AND WILL REACH
KMCB-KBTR AROUND 04Z WITH THE HEAVIEST SHRA/TSRA AND ASSOCIATED
LOWEST VSBYS OCCURRING WITHIN AN HOUR OR SO OF THAT TIME. IF CURRENT
TIMING HOLDS...THE SQUALL LINE WILL REACH KMSY AROUND 07Z AND KGPT
AROUND 08Z. THERE MAY CONTINUE TO BE OCCASIONAL LIFR CIGS AND IFR
VSBYS AT KGPT AHEAD OF THE FRONT DUE TO MOIST SOUTHERLY WINDS
PASSING OVER THE COOL NEAR SHORE WATER. 22
PREV DISCUSSION... /ISSUED 324 PM CST TUE DEC 9 2008/
DISCUSSION...
THIS AFTERNOON A FRONTAL BOUNDARY STRETCHED FROM SOUTHEASTERN
ONTARIO INTO CENTRAL TEXAS...WITH A WEAK SURFACE LOW OVER ARKANSAS
AND AN ASSOCIATED WARM FRONT FROM ARKANSAS INTO COASTAL ALABAMA.
DEW POINTS HAD REACHED THE UPPER 60S ACROSS SOUTHEASTERN
LOUISIANA...AND SCATTERED CONVECTION HAD BEGUN ACROSS THE AREA.
THE STRONGER ACTIVITY WAS CLOSER TO THE FRONTAL
BOUNDARY...STRONGER SHEAR/HELICITY...AND GREATER INSTABILITY IN
CENTRAL/SOUTHWESTERN LOUISIANA. EVEN SO...THE LIX 18Z SOUNDING
SHOWED GOOD DIRECTIONAL AND SPEED SHEAR...AS WELL AS LOW-LEVEL
HELICITY...BUT A CAP WAS LIMITING OUR CONVECTION. THIS STRONGER
ACTIVITY WILL CONTINUE TO MOVE EASTWARD TOWARD OUR AREA...REACHING
THE NORTHWESTERN PORTION OF OUR PCWA BY LATE AFTERNOON/EARLY
EVENING. THE ACTIVITY WILL CONTINUE TO PROGRESS ACROSS THE AREA
TONIGHT...WITH THE FRONT PUSHING THROUGH MOST OF SOUTHEASTERN
LOUISIANA/COASTAL MISSISSIPPI BY DAYBREAK WEDNESDAY. THE PRIMARY
THREAT WILL BE STRONG DAMAGING WINDS AND TORNADOES. HEAVY RAINFALL
ALSO IS EXPECTED...BUT THE FAIRLY DRY GROUND ACROSS THE AREA
SHOULD BE ABLE TO ABSORB MOST OF IT. MODELS WERE STILL HAVING
PROBLEMS WITH CONSISTENCY...THE GFS/ECMWF STILL SHOW A CLOSED
SURFACE LOW DEVELOPING NEAR THE MOUTH OF THE MISSISSIPPI RIVER ON
WEDNESDAY...WHEREAS THE NAM HAS MORE OF AN ELONGATED LOW THAT
MOVES EASTWARD MORE QUICKLY. ALOFT THERE SEEMS TO BE MORE
AGREEMENT...WITH THE TROUGH SWEEPING THROUGH TEXAS WEDNESDAY AND
DEVELOPING A CUT-OFF LOW AS IT MOVES INTO LOUISIANA WEDNESDAY
NIGHT. THIS UPPER LOW WILL HELP TO INTENSIFY THE SURFACE SYSTEM AS
IT PROGRESSES TO THE NORTHEAST. WRAP-AROUND MOISTURE/PRECIP IS
EXPECTED TO LINGER INTO AT LEAST WEDNESDAY NIGHT...POSSIBLY
THROUGH THURSDAY AFTERNOON.
THE OTHER CONCERN WILL BE THE POTENTIAL FOR SOME WINTER PRECIP TO
MIX WITH THE RAIN LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.
THICKNESSES ARE EXPECTED TO DROP ACROSS THE AREA AS THE UPPER LOW
APPROACHES. MODEL SOUNDINGS INDICATE A GOOD PORTION OF THE COLUMN
TO BE BELOW FREEZING FROM THE BATON ROUGE AREA THROUGH SOUTHWEST
MISSISSIPPI. HOWEVER...TEMPS AT THE SURFACE ARE EXPECTED TO REMAIN
ABOVE FREEZING...SO NO ACCUMULATION IS EXPECTED. BUT THERE REMAINS
A POSSIBILITY FOR SOME SLEET OR SNOW TO MIX WITH THE RAIN ON
THURSDAY BEFORE THE PRECIPITATION ENDS.
TEMPS WILL CONTINUE TO BE BELOW AVERAGE INTO FRIDAY...THEN RETURN
FLOW OVER THE WEEKEND SHOULD BRING US BACK CLOSER TO AVERAGE. 25
AVIATION...
SCATTERED SHOWERS HAVE CONTINUED TO TRACK QUICKLY NEWD ACROSS ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. EXPECT PERIODS OF RAIN
TO IMPACT ALL SITES THROUGH THE REST OF THIS AFTERNOON AND INTO THE
EVENING. AT TIMES...VIS MAY DROP TO NEAR 3SM WITH HEAVIER RAIN BUT
SHOULD HAVE DECENT VIS OTHERWISE. ONGOING STRONGER THUNDERSTORMS IN
CENTRAL AND NORTHERN LOUISIANA WILL TRANSLATE TO SE LA THROUGH THE
OVERNIGHT HOURS. THE STRONGER STORMS MAY BE SEVERE...ACCOMPANIED BY
FREQUENT LIGHTNING AS WELL AS STRONG WIND GUSTS OR HAIL. WINDS WILL
SHIFT TO WEST AND THEN NW WED MORNING AS A COLD FRONT PUSHES THROUGH
THE AREA. A BRIEF PERIOD OF WINDS GUSTING TO NEAR 30 KTS WILL BE
POSSIBLE AS THIS BOUNDARY PASSES. LIGHT RAIN WILL LIKELY CONTINUE
THROUGH WED AFTERNOON WITH NORTHERLY WINDS AROUND 15 KTS GUSTING TO
25 KTS. 12
MARINE...
SURFACE TROUGH OVER OVER EASTERN TEXAS HAS TIGHTENED THE SURFACE
GRADIENT...LENDING TO INCREASING SURFACE WINDS. ALTHOUGH WIND SPEEDS
ARE ONLY NEAR 20 KTS...SEAS HAVE INCREASED TO AROUND 8 FEET AT
42040. THESE CONDITIONS WILL LIKELY PERSIST THROUGH TONIGHT AND THUS
THE CURRENT SCY WILL BE SUFFICIENT. STRONG THUNDERSTORMS AND AN
ACCOMPANYING COLD FRONT WILL SURGE INTO THE GULF WED MORNING...
BRINGING STRONG OFFSHORE WINDS. A DEEPENING SURFACE LOW PRESSURE
SYSTEM WILL TRACK ALONG THE NORTHERN GULF OF MEXICO ON WED. STRONG
COLD AIR ADVECTION AND GOOD MIXING WILL ALLOW FOR THE POTENTIAL FOR
GALE FORCE WINDS TO MIX DOWN TO THE SFC ALONG THE OUTER GULF WATERS
AND HAVE ISSUED A WARNING FOR THIS POSSIBLE EVENT. WINDS SHOULD
WEAKEN ENOUGH BY MID THURS AND SCY TAKES OVER THROUGH 00Z FRI.
DEPENDING ON THE EVOLUTION OF THIS SYSTEM...MAY NEED TO EXTEND SCY
EVEN LONGER IF CURRENT MODEL TRENDS OF AN EXTENDED TIME OF ELEVATED
WINDS OCCURS. 12
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 48 51 36 44 / 100 50 60 60
BTR 49 52 36 45 / 100 50 60 60
MSY 54 59 41 50 / 100 60 60 60
GPT 57 61 41 50 / 100 70 60 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST WEDNESDAY FOR LAZ070.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR GMZ550-555.
SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR GMZ575.
GALE WARNING FROM 6 PM WEDNESDAY TO 6 AM CST THURSDAY FOR GMZ575.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ570.
GALE WARNING FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY FOR GMZ570.
SMALL CRAFT ADVISORY UNTIL 12 PM CST THURSDAY FOR GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR GMZ555.
&&Hazardous weather outlook, Dec 9, 8:19 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 819 PM CST TUE DEC 9 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-110230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 819 PM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS AND HEAVY RAIN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THUNDERSTORMS WILL INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE AREA THIS EVENING. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS ARE DAMAGING THUNDERSTORM WINDS AND ISOLATED TORNADOES. TORNADO WATCHES ARE IN EFFECT FOR SOUTH MISSISSIPPI AND PORTIONS OF SOUTHEAST LOUISIANA NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR. IN ADDITION...RAINFALL AMOUNTS OF TWO TO THREE INCHES MAY OCCUR OVERNIGHT WITH ISOLATED FOUR INCH AMOUNTS POSSIBLE. MARINE... SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR THE TIDAL LAKES AND GULF COASTAL WATERS. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH SEAS BUILDING TO 7 TO 10 FEET IN THE OUTER COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MORNING ACROSS COASTAL MISSISSIPPI AND COASTAL AREAS OF SOUTHEAST LOUISIANA AS WELL AS THE ADJACENT COASTAL WATERS. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FROM DAYBREAK THROUGH THE MID MORNING HOURS. WINTER WEATHER... A LITTLE SNOW AND LIGHT SLEET MAY MIX WITH RAIN AT TIMES DURING THE DAY THURSDAY ACROSS SOUTHWEST MISSISSIPPI AND THOSE AREAS OF SOUTHEAST LOUISIANA TO THE NORTH AND NORTHWEST OF LAKES PONTCHARTRAIN AND MAUREPAS. NO ACCUMULATION OF SNOW OR SLEET IS EXPECTED. MARINE... A GALE WARNING WILL BE IN EFFECT FROM 9 AM WEDNESDAY MORNING UNTIL MIDNIGHT WEDNESDAY NIGHT FOR THE OUTER COASTAL WATERS. AFTER THE PASSAGE OF THE COLD FRONT...NORTHWEST WINDS OF 25 TO 35 KNOTS WILL INCREASE SEAS TO 7 TO 10 FEET. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH THURSDAY MORNING OUTSIDE OF THE GALE WARNING PERIOD. THIS INCLUDES THE TIDAL LAKES AND ALL COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR SEVERE WEATHER AT THIS TIME ALONG AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR. EMERGENCY MANAGERS AND FIRST RESPONDERS SHOULD MONITOR THE LATEST FORECASTS...OUTLOOKS AND STATEMENTS REGARDING THIS DEVELOPING WEATHER SITUATION.
In the hours before
Local storm report, Dec 9, 10:45 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL MCCOMB 31.25N 90.47W
12/09/2008 E0.75 INCH PIKE MS EMERGENCY MNGR
JUST NORTH OF MCCOMB
1033 PM TSTM WND GST MCCOMB AIRPORT 31.18N 90.47W
12/09/2008 M71 MPH PIKE MS ASOS
&&
RRICKSLocal storm report, Dec 9, 10:51 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG MCCOMB AIRPORT 31.18N 90.47W
12/09/2008 PIKE MS LAW ENFORCEMENT
TREE DOWN ON POWER LINES NEAR AIRPORT.
&&
RRICKSSpecial weather statement, Dec 9, 11:41 PM CST, 1 hour 32 minutes before
LAZ038>040-046-049-050-056>060-065-066-MSZ071-077-100745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1141 PM CST TUE DEC 9 2008 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI... AT 1136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM COLUMBIA MISSISSIPPI TO GONZALES TO THE LOWER ATCHAFALAYA BAY...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... WILMER AND GONZALES BY 1155 PM... INDEPENDENCE AND DONALDSONVILLE BY MIDNIGHT... SORRENTO AND PAINCOURTVILLE BY 1210 AM... TICKFAW BY 1215 AM... DEXTER BY 1220 AM... WHITEHALL AND NAPOLEONVILLE BY 1225 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM WEDNESDAY MORNING FOR WASHINGTON AND TANGIPAHOA PARISHES IN SOUTHEAST LOUISIANA AND WALTHALL COUNTY IN SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY MORNING FOR ST TAMMANY PARISH AND THE COASTAL COUNTIES OF SOUTHERN MISSISSIPPI. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:34 PM CST | Tornado Warning | LIX | Washington | 26 min |
| Dec 9, 9:44 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, West Feliciana | 61 min |
| Dec 10, 12:34 AM CST | Special Marine Warning | LIX | 116 min | |
| Dec 10, 12:46 AM CST | Severe Thunderstorm Warning | LIX | Washington | 29 min |
| Dec 10, 2:39 AM CST | Special Marine Warning | LIX | 81 min | |
| Dec 10, 3:50 AM CST | Special Marine Warning | LIX | 85 min | |
| Dec 10, 4:44 AM CST | Tornado Warning | LIX | Plaquemines | 23 min |
| Dec 10, 5:15 AM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 10, 7:15 AM CST | Special Marine Warning | LIX | 90 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.